Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 1, 2006, 3:10 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2006, 3:10 PM CST (21:10 UTC)
- Expired
- Jan 1, 2006, 3:45 PM CST
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 3:25 PM CST | HAIL 0.88 | Bayou La Batre, AL | |
| Jan 1, 3:35 PM CST | HAIL 1.75 | Tillmans Corner, AL | NEAR RANGELINE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 012110 SVRMOB ALC003-097-012145- /O.NEW.KMOB.SV.W.0003.060101T2110Z-060101T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SUN JAN 1 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 345 PM CST * AT 308 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH ORCHARD...OR ABOUT 15 MILES NORTH OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAURENDINE AND BELLEFONTAINE BY 315 PM CST HOLLINGERS ISLAND AND MOBILE GREYHOUND PARK BY 320 PM CST TILLMANS CORNER AND KNOLLWOOD HOSPITAL BY 325 PM CST I10 AND I65 INTERSECTION BY 330 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3043 8832 3033 8815 3065 8789 3079 8815 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 2:45 PM CST, 25 minutes earlier.
Area forecast discussion, Jan 1, 2:45 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CST SUN JAN 1 2006 .SYNOPSIS...SURFACE BOUNDARY NORTH OF FORECAST AREA WITH FORECAST AREA IN A WARM AND HUMID AIR MASS. UPPER DISTURBANCE MOVING EAST NORTHEAST ALONG LOUISIANA COAST WITHIN THE LEFT FRONT QUAD OF SUBTROPICAL JET...WHICH WILL CROSS AREA THROUGH THE AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OUT IN THE MID GULF WERE FORMING NEAR THE 75 DEGREE BOUNDARY OF THE LOOP CURRENT...SHOULD STAY WELL SOUTH OF AREA. DEEPER UPPER LOW COMING OUT OF THE SOUTHERN ROCKIES WILL DRIVE COLD FRONT ACROSS FORECAST AREA DURING THE DAY MONDAY...WITH STRONG...POSSIBLY SEVERE STORMS. && .SHORT TERM...WE EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS AND STRONGER ALONG AND NORTH OF STATIONARY FRONTAL BOUNDARY WHICH SHOULD BE DRIFTING NORTH OUT OF FORECAST AREA BY LATE AFTERNOON OR EARLY EVENING. CLUSTER OF SHOWERS ASSOCIATED WITH UPPER VORT MAX AND SOUTHERN STREAM JET MAX CONTINUES TO MOVE EAST NORTHEAST TOWARD REGION...BUT HAVE NOT SEEN MUCH DEVELOPMENT WITH IT...YET(18Z). WILL SEE WHAT HAPPENS WHEN IT CROSSES THE STATIONARY FRONT AT TIME OF MAX AFTERNOON TEMPERATURES. TONIGHTS FORECAST MAY NEED TO ADJUSTED JUST BEFORE BUTTON PUSHING TIME. STRONGER UPPER LOW MOVING EAST THEN SOUTHEAST OUT OF THE SOUTHERN ROCKIES WILL PUSH COLD FRONT ACROSS FORECAST AREA MONDAY...MAY SEE SOME STRONG TO SEVERE STORMS OVER THE EASTERN SECTIONS ON MONDAY. BOTH THE LATEST WRF AND NAM SHOW LITTLE IN THE WAY OF RAIN BETWEEN MIDNIGHT AND NOON MONDAY...WITH CONVECTION FIRING UP ALONG AND EAST OF INTERSTATE 65 MONDAY AFTERNOON. AFTER FRONT GOES THROUGH...A BRIEF CLEARING LATE MONDAY AFTERNOON OR EVENING WITH LOWER CLOUDS WRAPPING AROUND UPPER CIRCULATION INVADING THE NORTHERN SECTIUONS OF THE FORECAST AREA...POSSIBLY FURTHER SOUTH...FROM LATE MONDAY NIGHT INTO TUESDAY AFTERNOON. .LONG TERM...(WEDNESDAY THROUGH SUNDAY)...UPPER RIDGE BUILDS ACROSS NORTHERN GULF COAST FOLLOWING MONDAYS FRONT. LONG WAVE TROUGH MOVING EAST ACROSS AREA ON THURSDAY WILL BRING A RETURN TO MORE SEASONAL AIR MASS AND WITH A MODERATE NORTHWEST TO NORTH WINDS...WOULD SEE WIND CHILLS IN THE 20S NEXT WEEKEND IF THIS HOLDS TRUE. A SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT AS THE UPPER TROF AND COLD FRONT ARRIVE BUT OTHER THAN THAT NOT MUCH RISK OF PRECIPITATION UNTIL LATE NEXT WEEKEND WHEN RETURN FLOW AROUND UPPER HIGH OVER THE SOUTHERN GULF AND LOW LEVEL HIGH CENTERED OFF THE EAST COAST OF FLORIDA INCREASES THE MOISTURE LEVELS. && .MARINE...WARM SOUTHERLY FLOW OVER COOL NEAR SHORE WATERS WILL CREATE AREAS OF DENSE FOG WHICH WILL CROSS NEAR SHORE AREAS AND COASTAL BAYS INTO MONDAY. A STRONG UPPER SYSTEM CROSSING THE CENTRAL US LATER TONIGHT TO THE EASTERN US BY TUESDAY WILL BRING INCREASING SHOWERS AND THUNDERSTORMS TO AL/NW FL COASTAL WATERS LATER TONIGHT...WITH A SQUALL LINE CROSSING THE AREA EARLY MONDAY. NORTHWEST FLOW WILL SET IN BEHIND THE ASSOCIATED WEAK FRONT MONDAY NIGHT...BUT QUICKLY BECOME VARIABLE WEDNESDAY AS HIGH PRESSURE MOVES OVER THE AREA. ONSHORE FLOW WILL RETURN WEDNESDAY NIGHT AHEAD OF A MODERATE TO STRONG FRONT CROSSING COASTAL WATERS EARLY THURSDAY. MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH FRIDAY. && .FIRE WEATHER...LITTLE DRIER AIR MASS FOLLOWING MONDAYS FRONT...BUT NOT DRY ENOUGH FOR A WATCH. DRY AGAIN FOLLOWING MID WEEK FRONT BUT COOLER TEMPERATURES SHOULD ALLEVIATE NEED FOR WATCHES. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 63 77 47 68 / 30 40 10 10 PENSACOLA 66 75 50 69 / 50 50 10 10 DESTIN 65 72 53 68 / 60 60 10 10 EVERGREEN 63 75 43 66 / 50 50 10 10 WAYNESBORO 60 75 42 65 / 30 40 10 0 CAMDEN 61 74 44 65 / 50 40 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA LATE AND MONDAY TONIGHT GMZ630-650-670. FLL...SCA LATE TONIGHT AND MONDAY GMZ655-675. &&
Hazardous weather outlook, Jan 1, 1:45 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST SUN JAN 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... POOR VISIBILITY WILL REMAIN A PROBLEM NEAR THE BEACHES THIS AFTERNOON AND TONIGHT WITH PATCHES OF DENSE FOG INLAND OVERNIGHT. AN UPPER LEVEL DISTURBANCE INTERACTING WITH INCREASING MOISTURE AND INSTABILITY WILL BRING A SLIGHT RISK OF SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO BE HIGHEST OVER THE ALABAMA AND WEST FLORIDA PANHANDLE COUNTIES...AND GENERALLY EAST OF THE I-65 CORRIDOR. THE MAIN SEVERE WEATHER THREAT IS HAIL AND DAMAGING DOWNBURST WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY...THEN PUSH SOUTH AND EAST OF THE AREA BY MONDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL SYSTEM EARLY MONDAY MORNING...MAINLY EAST OF THE I-65 CORRIDOR. THE SEVERE THREAT WILL QUICKLY DIMINISH BY MONDAY AFTERNOON AS THE MAIN UPPER LEVEL DYNAMICS LIFTS TO THE NORTHEAST. ANOTHER FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION ON THURSDAY...BUT LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL HINDER STORM DEVELOPMENT. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jan 1, 2:11 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CST SUN JAN 1 2006 ALZ055-059-062-012045- UPPER BALDWIN-ESCAMBIA-MONROE- 211 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...MONROE AND BALDWIN COUNTIES... AT 208 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF RABUN...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTTIE...REDTOWN...POARCH...BOONEVILLE AND MCCULLOUGH THROUGH 245 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:23 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Monroe | 37 min |
| Jan 1, 2:59 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 46 min |
| Jan 1, 3:42 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington | 33 min |
| Jan 1, 3:55 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Jan 1, 3:58 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 32 min |
| Jan 1, 4:13 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 51 min |
| Jan 1, 4:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.